Paracetamol warning: painkiller is one of the ‘most dangerous medicines’, claims scientist - Quick Telecast Paracetamol warning: painkiller is one of the ‘most dangerous medicines’, claims scientist - Quick Telecast Paracetamol warning: painkiller is one of the ‘most dangerous medicines’, claims scientist - Quick Telecast

Paracetamol warning: painkiller is one of the ‘most dangerous medicines’, claims scientist

[ad_1]

A medical expert has dubbed the common painkiller as the ‘most dangerous over-the-counter drug’. Speaking to ABC News, Professor John Brems said paracetamol – also known as Tylenol – had been linked to liver failure if not taken correctly.

If taken incorrectly, paracetomol is capable of causing us serious harm – including liver failure
If taken incorrectly, paracetamol is capable of causing us serious harm – including liver failure

Most of us take paracetamol for a variety of minor ailments including headache, tooth pain or to reduce a temperature.

But if taken incorrectly, the drug is capable of causing us serious harm – including liver failure.

And one form of paracetamol – acetaminophen – has been dubbed America’s ‘most dangerous over-the-counter drug’, by a US medical expert.

Speaking to ABC news, Professor John Brems, of Loyola University in Chicago, said there were cases where the painkiller, also known as Tylenol, had been linked to liver failure.

While these cases are unsettling, it is essential to note three key factors:

  • It does not apply to all forms of paracetamol, just Tylenol
  • Many of the patients involved took the drug in addition to alcohol
  • The poisoning occurred after a prolonged period of over consumption of the drug.

But the cases are worrying for those taking this specific form of painkiller.

Users have reported acute liver poisoning, with some even requiring a liver transplant.

Want to get the latest health news direct to your inbox? Sign up for the Mirror Health newsletter HERE







Many of us take paracetamol for a variety of minor ailments including headache, tooth pain or to reduce a temperature
(

Image:

Getty Images)

Professor Brems revealed he performs transplants on around three to four patients per year ‘and two to three die before we can transplant them’, he said.

The condition requiring a transplant is known as toxic hepatitis – where the liver becomes inflamed due to an adverse reaction to drugs, chemicals, or alcohol.

Speaking about the cases, British GP Dr Sarah Jarvis said: “Paracetamol is one of the most commonly taken medicines in the UK.

“For most people who stick to the recommended intake, it doesn’t pose a problem. But if you take more than the recommended dose – particularly over a long period – you could be putting yourself at risk.”

As with all medications, it is very important that paracetamol is only taken at the dose recommended either by your GP or the instructions on the packaging.

Every person, said Dr Jarvis, has a ‘daily allowance of paracetamol’, which is the limit the body should consume. It is essential to remember paracetamol in cold and flu remedies counts towards this.

Liver disease has recently been in the UK news not for any cases of liver failure, but rather the outbreak of a mysterious form of acute hepatitis in children under five.

The outbreak began in Scotland earlier this year and has since spread around the world to more than a dozen countries.

Parents have been told to look out for symptoms of hepatitis in their children, with the most common being vomiting and jaundice.

Read More

Read More



[ad_2]

A medical expert has dubbed the common painkiller as the 'most dangerous over-the-counter drug'. Speaking to ABC News, Professor John Brems said paracetamol - also known as Tylenol - had been linked to liver failure if not taken correctly.

If taken incorrectly, paracetomol is capable of causing us serious harm – including liver failure
If taken incorrectly, paracetamol is capable of causing us serious harm – including liver failure

Most of us take paracetamol for a variety of minor ailments including headache, tooth pain or to reduce a temperature.

But if taken incorrectly, the drug is capable of causing us serious harm – including liver failure.

And one form of paracetamol – acetaminophen – has been dubbed America’s ‘most dangerous over-the-counter drug’, by a US medical expert.

Speaking to ABC news, Professor John Brems, of Loyola University in Chicago, said there were cases where the painkiller, also known as Tylenol, had been linked to liver failure.

While these cases are unsettling, it is essential to note three key factors:

  • It does not apply to all forms of paracetamol, just Tylenol
  • Many of the patients involved took the drug in addition to alcohol
  • The poisoning occurred after a prolonged period of over consumption of the drug.

But the cases are worrying for those taking this specific form of painkiller.

Users have reported acute liver poisoning, with some even requiring a liver transplant.

Want to get the latest health news direct to your inbox? Sign up for the Mirror Health newsletter HERE







Many of us take paracetamol for a variety of minor ailments including headache, tooth pain or to reduce a temperature
(

Image:

Getty Images)

Professor Brems revealed he performs transplants on around three to four patients per year ‘and two to three die before we can transplant them’, he said.

The condition requiring a transplant is known as toxic hepatitis - where the liver becomes inflamed due to an adverse reaction to drugs, chemicals, or alcohol.

Speaking about the cases, British GP Dr Sarah Jarvis said: “Paracetamol is one of the most commonly taken medicines in the UK.

“For most people who stick to the recommended intake, it doesn’t pose a problem. But if you take more than the recommended dose – particularly over a long period – you could be putting yourself at risk.”

As with all medications, it is very important that paracetamol is only taken at the dose recommended either by your GP or the instructions on the packaging.

Every person, said Dr Jarvis, has a ‘daily allowance of paracetamol’, which is the limit the body should consume. It is essential to remember paracetamol in cold and flu remedies counts towards this.

Liver disease has recently been in the UK news not for any cases of liver failure, but rather the outbreak of a mysterious form of acute hepatitis in children under five.

The outbreak began in Scotland earlier this year and has since spread around the world to more than a dozen countries.

Parents have been told to look out for symptoms of hepatitis in their children, with the most common being vomiting and jaundice.

Read More

Read More

FOLLOW US ON GOOGLE NEWS

Read original article here

Denial of responsibility! Quick Telecast is an automatic aggregator of the all world’s media. In each content, the hyperlink to the primary source is specified. All trademarks belong to their rightful owners, all materials to their authors. If you are the owner of the content and do not want us to publish your materials, please contact us by email – info@quicktelecast.com. The content will be deleted within 24 hours.


Comments

Leave a Reply

Your email address will not be published. Required fields are marked *